Thunderstorm Wind, Hyde
- When
- July 13, 4:15 PM EST
- Where
- Hyde County, 0.57 mi W of Ocracoke Is Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 35.100, -75.980
Wind gust was measured at 65 mph in Ocracoke.
The combination of an upper level disturbance and a stationary frontal boundary resulted in numerous showers and thunderstorms along the coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
The combination of an upper level disturbance and a stationary frontal boundary resulted in numerous showers and thunderstorms along the coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 13, 3:35 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 435 PM EDT FRI JUL 13 2007 .SYNOPSIS... STATIONARY FRONT WILL REMAIN OVER AREA TONIGHT...THEN DISSIPATE ON SAT. UPPER LEVEL SYSTEM WILL AFFECT AREA LATE SAT NIGHT INTO MON. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SHRT WV MOVING IN FROM W HAS COMBINED WITH STNRY BNDRY AND SEA BREEZE TO PRODUCE WDSPRD CONVECTION ALONG AND EAST OF HWY 17 THIS AFTN. LATEST MESO MODELS INDICATE THIS ACTIVITY LASTING INTO EARLY EVENING...THEN WDLY SCT SHRA/ISOLD TSRA POSSIBLE OVERNIGHT. SKIES MOSTLY CLOUDY THIS EVENING...DECREASING OVERNIGHT. LEANED TO ETA MOS FOR MIN TEMPS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SAT LOOKS MOSTLY DRY AS WILL BE BETWEEN SHRT WVS AND SFC BNDRY WILL BE DISSIPATING...THUS ONLY SLIGHT CHC SAT AFTN AND EVENING. BOTH NAM AND GFS PICK UP ON SRN STREAM SHRT WV ASSCTD WITH ACTIVITY OVER ARKLATEX...AND MOST IT ACROSS AREA LATE SAT NIGHT THROUGH MON. HIGHER THAN CLIMO POPS INIDCATED...WITH MOST WDSPRD COVERAGE EXPECTED ON SUN WITH LIKELY POPS WARRANTED. 40/50 POPS FOR SUN NIGHT AND MON. MOS BLEND FOR TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE EXTENDED PERIOD WILL BE DOMINATED BY THE BERMUDA HIGH WITH A MOIST SOUTHWEST FLOW. CHANCE POPS EACH DAY...MAINLY OF THE AFTERNOON/EVENING VARIETY. SEASONAL TEMPS. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR AND FEW/SCATTERED CLOUDS WITH BASES 3-6KFT AT TAF SITES CURRENTLY...MID AND HIGH CLOUDS WORKING IN FROM THE WEST. SHOWERS/TSTORMS POSSIBLE AT COASTAL SITES THIS AFTERNOON/EARLY EVENING DUE TO COMBINATION OF INTERACTIONS BETWEEN THE STALLED FRONT LOCATED RIGHT ALONG THE COAST...THE SEABREEZE AND SHORTWAVE TROUGH. HAVE VCTS MENTIONED WITH CB APPENDAGE. PUT REDUCED VSBYS AND FOG IN THE FORECAST FOR EARLY SATURDAY MORNING...MVFR/IFR POSSIBLE WITH VSBYS AND LOW STRATUS. EXPECT GENERALLY VFR CONDITIONS THROUGH WEDNESDAY...WITH THE EXCEPTION OF SCATTERED CONVECTION AND PATCHY MORNING FOG. && .MARINE... A BROAD AND WEAK AREA OF LOW PRESSURE WILL MOVE ALONG THE STATIONARY BOUNDARY JUST INLAND FROM THE COAST TONIGHT. THE RESULT WILL BE LIGHT WINDS FROM A VARIETY OF DIRECTIONS OVERNIGHT INTO SATURDAY MORNING. ONCE THE LOW MOVES OFF TO THE NORTHEAST SATURDAY WINDS WILL BECOME SOUTHWEST THROUGH THE ENTIRE MARINE AREA. THE FRONT WILL FINALLY DISSIPATE SATURDAY AFTERNOON/EVENING. SMALL CRAFT WINDS/SEAS DEVELOP ON SUNDAY AND LAST INTO MONDAY AS THE PRESSURE GRADIENT BECOMES TEMPORARILY PINCHED IN BETWEEN A COLD FRONT BECOMING STATIONARY OVER THE OHIO VALLEY AND THE BERMUDA HIGH. AS THAT FRONT WEAKENS EARLY NEXT WEEK THE GRADIENT WILL RELAX AND THE BERMUDA HIGH BECOMES THE MAIN FEATURE WITH SOUTHWEST WINDS GENERALLY 10-15 KNOTS AND 2-4 FT SEAS. .RIP CURRENTS... SWELL AND WIND CONDITIONS INDICATE LOW THREAT FOR SAT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM SHORT TERM...JBM LONG TERM...HSA AVIATION...CLQ MARINE...HSA
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 439 AM EDT FRI JUL 13 2007 NCZ029-044>047-079>081-090>095-098-103-104-140845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 439 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST TRENT WOODS 35.08N 77.10W
07/13/2007 E40 MPH CRAVEN NC TRAINED SPOTTER
&&
JBMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 PM EDT FRI JUL 13 2007 NCZ047-103-132000- EASTERN DARE-WESTERN DARE- 316 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE COUNTY UNTIL 400 PM EDT... AT 316 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 7 MILES EAST OF MANNS HARBOR TO 15 MILES SOUTHWEST OF MANNS HARBOR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BODIE ISLAND LIGHTHOUSE AT 340 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KILL DEVIL HILLS. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EDT FRI JUL 13 2007 NCZ047-103-132045- EASTERN DARE-WESTERN DARE- 358 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE COUNTY UNTIL 445 PM EDT... AT 358 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 9 MILES EAST OF MANNS HARBOR TO 16 MILES SOUTHWEST OF MANNS HARBOR...OR FROM 9 MILES EAST OF MANNS HARBOR TO 13 MILES NORTHEAST OF ENGELHARD...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAKE WORTH AT 405 PM EDT...STUMPY POINT AT 410 PM EDT.. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. TORRENTIAL RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 PM EDT FRI JUL 13 2007 NCZ081-093-094-132115- PAMLICO-CRAVEN-WESTERN HYDE- 409 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...CRAVEN AND PAMLICO COUNTIES UNTIL 515 PM EDT... AT 409 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 11 MILES NORTH OF ENGELHARD TO HAVELOCK...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ENGELHARD AT 415 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE SWANQUARTER. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. TORRENTIAL RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 PM EDT FRI JUL 13 2007 NCZ095-132115- CARTERET- 429 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET COUNTY UNTIL 515 PM EDT... AT 429 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM CEDAR ISLAND TO NEAR NEWPORT...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MOREHEAD CITY AT 435 PM EDT...BEAUFORT AT 450 PM EDT.. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 445 PM EDT FRI JUL 13 2007 NCZ047-103-132130- EASTERN DARE-WESTERN DARE- 445 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE COUNTY UNTIL 530 PM EDT... AT 445 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTHEASTERN HYDE COUNTY...OR ABOUT 11 MILES NORTHEAST OF ENGELHARD...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAKE WORTH AT 455 PM EDT...STUMPY POINT AT 500 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BODIE ISLAND LIGHTHOUSE...RODANTHE AND CENTER OF DARE COUNTY BOMBING RANGE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
The Morehead City radar (KMHX), 89 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gust was measured at 65 mph in Ocracoke.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34958.